doi: 10.3934/amc.2020135
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $

Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee 247667, India

* Corresponding author: Maheshanand Bhaintwal

Received  August 2020 Early access March 2021

In this paper, we study the structure of duadic codes of an odd length $ n $ over $ \mathbb{Z}_4+u\mathbb{Z}_4 $, $ u^2 = 0 $, (more generally over $ \mathbb{Z}_{q}+u\mathbb{Z}_{q} $, $ u^2 = 0 $, where $ q = p^r $, $ p $ a prime and $ (n, p) = 1 $) using the discrete Fourier transform approach. We study these codes by considering them as a class of abelian codes. Some results related to self-duality and self-orthogonality of duadic codes are presented. Some conditions on the existence of self-dual augmented and extended duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $ are determined. We present a sufficient condition for abelian codes of the same length over $ \mathbb{Z}_4+u\mathbb{Z}_4 $ to have the same minimum Hamming distance. A new Gray map over $ \mathbb{Z}_4+u\mathbb{Z}_4 $ is defined, and it is shown that the Gray image of an abelian code over $ \mathbb{Z}_4+u\mathbb{Z}_4 $ is an abelian code over $ \mathbb{Z}_4 $. We have obtained five new linear codes of length $ 18 $ over $ \mathbb{Z}_4 $ from duadic codes of length $ 9 $ over $ \mathbb{Z}_4+u\mathbb{Z}_4 $ through the Gray map and a new map from $ \mathbb{Z}_4+u\mathbb{Z}_4 $ to $ \mathbb{Z}_4^2 $.

Citation: Raj Kumar, Maheshanand Bhaintwal. Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, doi: 10.3934/amc.2020135
References:
[1]

N. Aydin and T. Asamov, The Database of $\mathbb{Z}_4$ Codes, Available from: http://www.z4codes.info. Google Scholar

[2]

R. K. Bandi and M. Bhaintwal, A note on cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, Discrete Mathematics, Algorithms and Applications, 8 (2016), 1650017. doi: 10.1142/S1793830916500178.  Google Scholar

[3]

R. K. Bandi and M. Bhaintwal, Cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, In the Proceedings of IWSDA'15, (2015), 47-52. Google Scholar

[4]

S. D. Berman, Semisimple cyclic and abelian codes II, Kibernetika, 3 (1967), 17-23.  doi: 10.1007/BF01119999.  Google Scholar

[5]

Y. Cao and Q. Li, Cyclic codes of odd length over $\frac{\mathbb{Z}_u[u]}{\langle u^k \rangle}$, Cryptogr. Comm., 9 (2017), 599-624.  doi: 10.1007/s12095-016-0204-7.  Google Scholar

[6]

J. Gao, F. W. Fu, L. Xiao and R. K. Bandi, Some results on cyclic codes over $\mathbb{Z}_q+u\mathbb{Z}_q$, Discrete Mathematics, Algorithms and Applications, 7 (2015), 1550058. doi: 10.1142/S1793830915500585.  Google Scholar

[7]

A. HammonsP. V. KumarA. R. CalderbankN. J. A. Sloane and P. Solé, The $\mathbb{Z}_4$ linearity of Kerdock, Preparata, Goethals and related codes, IEEE Trans. Inform. Theory, 40 (1994), 301-319.  doi: 10.1109/18.312154.  Google Scholar

[8]

P. Langevin and P. Solé, Duadic $\mathbb{Z}_4$-codes, Finite Fields Appl., 6 (2000), 309-326.  doi: 10.1006/ffta.2000.0285.  Google Scholar

[9]

S. Ling and P. Solé, Duadic codes over $\mathbb{F}_2+u\mathbb{F}_2$, Appl. Algebra Engrg. Comm. Comput., 12 (2000), 365-389.  doi: 10.1007/s002000100079.  Google Scholar

[10]

S. Ling and P. Solé, Duadic codes over $\mathbb{Z}_2k$, IEEE Trans. Inform. Theory, 47 (2000), 1581-1588.  doi: 10.1109/18.923740.  Google Scholar

[11]

R. Luo and U. Parampalli, Self-dual cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, In the Proceedings of IWSDA'15, (2015), 57-61. Google Scholar

[12]

F. J. MacWilliams, Binary codes which are ideals in the group algebra of an Abelian group, Bell Syst. Tech. J., 49 (1970), 987-1011.  doi: 10.1002/j.1538-7305.1970.tb01812.x.  Google Scholar

[13]

B. S. Rajan and M. U. Siddiqui, Transform domain characterzation of cyclic codes over $\mathbb{Z}_m$, Appl. Algebra Engrg. Comm. Comput., 5 (1994), 261-275.  doi: 10.1007/BF01225641.  Google Scholar

[14]

B. S. Rajan and M. U. Siddiqui, A generalized DFT for Abelian codes over $\mathbb{Z}_m$, IEEE Trans. Inform. Theory, 40 (1994), 2082-2090.  doi: 10.1109/18.340486.  Google Scholar

[15]

M. ShiL. QianL. Sok and P. Solé, On constacyclic codes over $\frac{\mathbb{Z}_4[u]}{\langle u^2-1 \rangle}$ and their Gray images, Finite Fields Appl., 45 (2017), 86-95.  doi: 10.1016/j.ffa.2016.11.016.  Google Scholar

[16]

M. ShiD. WangJ. Gao and B. Wu, Construction of one-Gray weight codes and two-Gray weight codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, J. Syst. Sci. Complex, 29 (2016), 1472-1484.  doi: 10.1007/s11424-016-5286-y.  Google Scholar

[17]

P. Solé, Codes over Rings, Proceedings of the Cimpa Summer School, Ankara, Turkey, 2008, 18-29. doi: 10.1142/7140.  Google Scholar

[18]

E. Speigel, Codes over $\mathbb{Z}_m$, Inform. Control, 35 (1977), 48-51.  doi: 10.1016/S0019-9958(77)90526-5.  Google Scholar

[19]

Z. X. Wan, Finite Fields and Galois Rings, World Scientific Pub. Co. Inc., Singapore, 2012.  Google Scholar

[20]

B. Yildiz and S. Karadeniz, Linear codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, MacWilliams identities, projections, and formally self-dual codes, Finite Fields Appl., 27, 24-40, (2014) doi: 10.1016/j.ffa.2013.12.007.  Google Scholar

[21]

B. Yildiz and N. Aydin, On cyclic codes over $\mathbb{Z}_4 + u\mathbb{Z}_4$ and their $\mathbb{Z}_4$-images, Int. J. Inf. Coding Theory, 2 (2014), 226-237.  doi: 10.1504/IJICOT.2014.066107.  Google Scholar

[22]

http://magma.maths.usyd.edu.au/magma/. Google Scholar

show all references

References:
[1]

N. Aydin and T. Asamov, The Database of $\mathbb{Z}_4$ Codes, Available from: http://www.z4codes.info. Google Scholar

[2]

R. K. Bandi and M. Bhaintwal, A note on cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, Discrete Mathematics, Algorithms and Applications, 8 (2016), 1650017. doi: 10.1142/S1793830916500178.  Google Scholar

[3]

R. K. Bandi and M. Bhaintwal, Cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, In the Proceedings of IWSDA'15, (2015), 47-52. Google Scholar

[4]

S. D. Berman, Semisimple cyclic and abelian codes II, Kibernetika, 3 (1967), 17-23.  doi: 10.1007/BF01119999.  Google Scholar

[5]

Y. Cao and Q. Li, Cyclic codes of odd length over $\frac{\mathbb{Z}_u[u]}{\langle u^k \rangle}$, Cryptogr. Comm., 9 (2017), 599-624.  doi: 10.1007/s12095-016-0204-7.  Google Scholar

[6]

J. Gao, F. W. Fu, L. Xiao and R. K. Bandi, Some results on cyclic codes over $\mathbb{Z}_q+u\mathbb{Z}_q$, Discrete Mathematics, Algorithms and Applications, 7 (2015), 1550058. doi: 10.1142/S1793830915500585.  Google Scholar

[7]

A. HammonsP. V. KumarA. R. CalderbankN. J. A. Sloane and P. Solé, The $\mathbb{Z}_4$ linearity of Kerdock, Preparata, Goethals and related codes, IEEE Trans. Inform. Theory, 40 (1994), 301-319.  doi: 10.1109/18.312154.  Google Scholar

[8]

P. Langevin and P. Solé, Duadic $\mathbb{Z}_4$-codes, Finite Fields Appl., 6 (2000), 309-326.  doi: 10.1006/ffta.2000.0285.  Google Scholar

[9]

S. Ling and P. Solé, Duadic codes over $\mathbb{F}_2+u\mathbb{F}_2$, Appl. Algebra Engrg. Comm. Comput., 12 (2000), 365-389.  doi: 10.1007/s002000100079.  Google Scholar

[10]

S. Ling and P. Solé, Duadic codes over $\mathbb{Z}_2k$, IEEE Trans. Inform. Theory, 47 (2000), 1581-1588.  doi: 10.1109/18.923740.  Google Scholar

[11]

R. Luo and U. Parampalli, Self-dual cyclic codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, In the Proceedings of IWSDA'15, (2015), 57-61. Google Scholar

[12]

F. J. MacWilliams, Binary codes which are ideals in the group algebra of an Abelian group, Bell Syst. Tech. J., 49 (1970), 987-1011.  doi: 10.1002/j.1538-7305.1970.tb01812.x.  Google Scholar

[13]

B. S. Rajan and M. U. Siddiqui, Transform domain characterzation of cyclic codes over $\mathbb{Z}_m$, Appl. Algebra Engrg. Comm. Comput., 5 (1994), 261-275.  doi: 10.1007/BF01225641.  Google Scholar

[14]

B. S. Rajan and M. U. Siddiqui, A generalized DFT for Abelian codes over $\mathbb{Z}_m$, IEEE Trans. Inform. Theory, 40 (1994), 2082-2090.  doi: 10.1109/18.340486.  Google Scholar

[15]

M. ShiL. QianL. Sok and P. Solé, On constacyclic codes over $\frac{\mathbb{Z}_4[u]}{\langle u^2-1 \rangle}$ and their Gray images, Finite Fields Appl., 45 (2017), 86-95.  doi: 10.1016/j.ffa.2016.11.016.  Google Scholar

[16]

M. ShiD. WangJ. Gao and B. Wu, Construction of one-Gray weight codes and two-Gray weight codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, J. Syst. Sci. Complex, 29 (2016), 1472-1484.  doi: 10.1007/s11424-016-5286-y.  Google Scholar

[17]

P. Solé, Codes over Rings, Proceedings of the Cimpa Summer School, Ankara, Turkey, 2008, 18-29. doi: 10.1142/7140.  Google Scholar

[18]

E. Speigel, Codes over $\mathbb{Z}_m$, Inform. Control, 35 (1977), 48-51.  doi: 10.1016/S0019-9958(77)90526-5.  Google Scholar

[19]

Z. X. Wan, Finite Fields and Galois Rings, World Scientific Pub. Co. Inc., Singapore, 2012.  Google Scholar

[20]

B. Yildiz and S. Karadeniz, Linear codes over $\mathbb{Z}_4+u\mathbb{Z}_4$, MacWilliams identities, projections, and formally self-dual codes, Finite Fields Appl., 27, 24-40, (2014) doi: 10.1016/j.ffa.2013.12.007.  Google Scholar

[21]

B. Yildiz and N. Aydin, On cyclic codes over $\mathbb{Z}_4 + u\mathbb{Z}_4$ and their $\mathbb{Z}_4$-images, Int. J. Inf. Coding Theory, 2 (2014), 226-237.  doi: 10.1504/IJICOT.2014.066107.  Google Scholar

[22]

http://magma.maths.usyd.edu.au/magma/. Google Scholar

Table 1.  Duadic codes of $ R(\mathbb{Z}_3\times \mathbb{Z}_3) $
$ \text{Duadic code}\; C $ $ |C| $ $ \psi(C) $ $ \phi(C) $
$ 2-1-0-1-0 $ $ 2^{18} $ $ [18, 4^82^2, 4 ]^* $ $ [18, 4^42^5, 8]^{**} $
$ u-1-0-1-0 $ $ 2^{18} $ $ [18, 4^92^0, 4 ] $ $ [18, 4^42^5, 6] $
$ (2+u)-1-0-1-0 $ $ 2^{18} $ $ [18, 4^92^0, 4 ] $ $ [18, 4^42^5, 6] $
$ 2-2-2-2-2 $ $ 2^{18} $ $ [18,4^02^{18},2 ]^* $ $ [18, 4^02^9, 4]^\dagger $
$ (2+u)-2-2-2-2 $ $ 2^{18} $ $ [18, 4^12^{16}, 4]^* $ $ [18, 4^02^9, 8]^{\dagger **} $
$ u-2-2-2-2 $ $ 2^{18} $ $ [18, 4^12^{16}, 4] $ $ [18, 4^02^9, 8]^{\dagger} $
$ 2-2-u-u-2 $ $ 2^{18} $ $ [18, 4^42^{10},4 ]^{**} $ $ [18, 4^02^9,8] $
$ u-2-u-u-2 $ $ 2^{18} $ $ [18, 4^52^8, 4]^{**} $ $ [18, 4^02^9,6]^\dagger $
$ (2+u)-2-u-u-2 $ $ 2^{18} $ $ [18,4^5 2^8, 4 ] $ $ [18, 4^02^9,8] $
$ (2+u) - (2+u) -0-1- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^22^5, 6]^{**} $
$ (2+u) - (2+u) -u-u- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,6] $
$ (2+u) - (2+u) -2-2- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,6] $
$ (2+u) - (2+u) -(2+u) - (2+u) - (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 2 ] $ $ [18, 4^02^9,2]^\dagger $
$ u - (2+u) -2-2- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,8] $
$ \text{Duadic code}\; C $ $ |C| $ $ \psi(C) $ $ \phi(C) $
$ 2-1-0-1-0 $ $ 2^{18} $ $ [18, 4^82^2, 4 ]^* $ $ [18, 4^42^5, 8]^{**} $
$ u-1-0-1-0 $ $ 2^{18} $ $ [18, 4^92^0, 4 ] $ $ [18, 4^42^5, 6] $
$ (2+u)-1-0-1-0 $ $ 2^{18} $ $ [18, 4^92^0, 4 ] $ $ [18, 4^42^5, 6] $
$ 2-2-2-2-2 $ $ 2^{18} $ $ [18,4^02^{18},2 ]^* $ $ [18, 4^02^9, 4]^\dagger $
$ (2+u)-2-2-2-2 $ $ 2^{18} $ $ [18, 4^12^{16}, 4]^* $ $ [18, 4^02^9, 8]^{\dagger **} $
$ u-2-2-2-2 $ $ 2^{18} $ $ [18, 4^12^{16}, 4] $ $ [18, 4^02^9, 8]^{\dagger} $
$ 2-2-u-u-2 $ $ 2^{18} $ $ [18, 4^42^{10},4 ]^{**} $ $ [18, 4^02^9,8] $
$ u-2-u-u-2 $ $ 2^{18} $ $ [18, 4^52^8, 4]^{**} $ $ [18, 4^02^9,6]^\dagger $
$ (2+u)-2-u-u-2 $ $ 2^{18} $ $ [18,4^5 2^8, 4 ] $ $ [18, 4^02^9,8] $
$ (2+u) - (2+u) -0-1- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^22^5, 6]^{**} $
$ (2+u) - (2+u) -u-u- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,6] $
$ (2+u) - (2+u) -2-2- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,6] $
$ (2+u) - (2+u) -(2+u) - (2+u) - (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 2 ] $ $ [18, 4^02^9,2]^\dagger $
$ u - (2+u) -2-2- (2+u) $ $ 2^{18} $ $ [18, 4^9 2^0, 4 ] $ $ [18, 4^02^9,8] $
[1]

Minjia Shi, Daitao Huang, Lin Sok, Patrick Solé. Double circulant self-dual and LCD codes over Galois rings. Advances in Mathematics of Communications, 2019, 13 (1) : 171-183. doi: 10.3934/amc.2019011

[2]

Gabriele Nebe, Wolfgang Willems. On self-dual MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 633-642. doi: 10.3934/amc.2016031

[3]

Steven T. Dougherty, Joe Gildea, Adrian Korban, Abidin Kaya. Composite constructions of self-dual codes from group rings and new extremal self-dual binary codes of length 68. Advances in Mathematics of Communications, 2020, 14 (4) : 677-702. doi: 10.3934/amc.2020037

[4]

Steven T. Dougherty, Cristina Fernández-Córdoba. Codes over $\mathbb{Z}_{2^k}$, Gray map and self-dual codes. Advances in Mathematics of Communications, 2011, 5 (4) : 571-588. doi: 10.3934/amc.2011.5.571

[5]

Masaaki Harada, Akihiro Munemasa. Classification of self-dual codes of length 36. Advances in Mathematics of Communications, 2012, 6 (2) : 229-235. doi: 10.3934/amc.2012.6.229

[6]

Stefka Bouyuklieva, Anton Malevich, Wolfgang Willems. On the performance of binary extremal self-dual codes. Advances in Mathematics of Communications, 2011, 5 (2) : 267-274. doi: 10.3934/amc.2011.5.267

[7]

Nikolay Yankov, Damyan Anev, Müberra Gürel. Self-dual codes with an automorphism of order 13. Advances in Mathematics of Communications, 2017, 11 (3) : 635-645. doi: 10.3934/amc.2017047

[8]

Steven T. Dougherty, Cristina Fernández-Córdoba, Roger Ten-Valls, Bahattin Yildiz. Quaternary group ring codes: Ranks, kernels and self-dual codes. Advances in Mathematics of Communications, 2020, 14 (2) : 319-332. doi: 10.3934/amc.2020023

[9]

Joe Gildea, Adrian Korban, Abidin Kaya, Bahattin Yildiz. Constructing self-dual codes from group rings and reverse circulant matrices. Advances in Mathematics of Communications, 2021, 15 (3) : 471-485. doi: 10.3934/amc.2020077

[10]

Maria Bortos, Joe Gildea, Abidin Kaya, Adrian Korban, Alexander Tylyshchak. New self-dual codes of length 68 from a $ 2 \times 2 $ block matrix construction and group rings. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020111

[11]

Joe Gildea, Abidin Kaya, Adam Michael Roberts, Rhian Taylor, Alexander Tylyshchak. New self-dual codes from $ 2 \times 2 $ block circulant matrices, group rings and neighbours of neighbours. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021039

[12]

Amita Sahni, Poonam Trama Sehgal. Enumeration of self-dual and self-orthogonal negacyclic codes over finite fields. Advances in Mathematics of Communications, 2015, 9 (4) : 437-447. doi: 10.3934/amc.2015.9.437

[13]

Delphine Boucher. Construction and number of self-dual skew codes over $\mathbb{F}_{p^2}$. Advances in Mathematics of Communications, 2016, 10 (4) : 765-795. doi: 10.3934/amc.2016040

[14]

Ekkasit Sangwisut, Somphong Jitman, Patanee Udomkavanich. Constacyclic and quasi-twisted Hermitian self-dual codes over finite fields. Advances in Mathematics of Communications, 2017, 11 (3) : 595-613. doi: 10.3934/amc.2017045

[15]

Lars Eirik Danielsen. Graph-based classification of self-dual additive codes over finite fields. Advances in Mathematics of Communications, 2009, 3 (4) : 329-348. doi: 10.3934/amc.2009.3.329

[16]

Ilias S. Kotsireas, Christos Koukouvinos, Dimitris E. Simos. MDS and near-MDS self-dual codes over large prime fields. Advances in Mathematics of Communications, 2009, 3 (4) : 349-361. doi: 10.3934/amc.2009.3.349

[17]

Joaquim Borges, Steven T. Dougherty, Cristina Fernández-Córdoba. Characterization and constructions of self-dual codes over $\mathbb Z_2\times \mathbb Z_4$. Advances in Mathematics of Communications, 2012, 6 (3) : 287-303. doi: 10.3934/amc.2012.6.287

[18]

W. Cary Huffman. Additive self-dual codes over $\mathbb F_4$ with an automorphism of odd prime order. Advances in Mathematics of Communications, 2007, 1 (3) : 357-398. doi: 10.3934/amc.2007.1.357

[19]

Christos Koukouvinos, Dimitris E. Simos. Construction of new self-dual codes over $GF(5)$ using skew-Hadamard matrices. Advances in Mathematics of Communications, 2009, 3 (3) : 251-263. doi: 10.3934/amc.2009.3.251

[20]

Somphong Jitman, San Ling, Ekkasit Sangwisut. On self-dual cyclic codes of length $p^a$ over $GR(p^2,s)$. Advances in Mathematics of Communications, 2016, 10 (2) : 255-273. doi: 10.3934/amc.2016004

2020 Impact Factor: 0.935

Article outline

Figures and Tables

[Back to Top]